View Full Version : Mixed results with Propecia (Finasteride)

11-04-2009, 01:41 AM
Hi guys,

I have a question regarding Finasteride results.
I've been on Propecia for exactly a year now (along with Minoxidil) , with mixed result. The bald spot on my crown has shrunk considerably (although the new hair is still thin and "low quality) which is excellent, but my hairline has retreated further (not by much, perhaps a little recession in the temples) and the frontal hair seem to have miniaturized overall.

Is this kind of mixed result common? I know that finasteride is known to work best for crown and little to no help on the hairline, but I'm wondering if it is common to have a case like mine where the result for the crown is great, but the result for the hairline is the opposite.

People talk about the alternative (dutasteride) if finasteride treatment doesn't work. Should I consider finasteride not to be working and switch to dutastride then?


11-04-2009, 12:30 PM
I am searching for the same answer since I had the same results. I started taking Propecia about 13 months ago, one month before hair implant surgery. After about 2 weeks some hair in my front hairline started to kink or curl and then fall out. My hair thinned dramatically on top and front ever since and now a year later and after the surgery, I am afraid to stop taking it, inducing additional thinning. Part of the loss may have been from the shock loss of surgery, but it did start shortly after the Propecia. I read wher this is a good sign that the hair is adapting to the change in HDL, and would come back stronger. The hairs may be stronger but the quantity and look is much thinner.